Monatshefte für Mathematik

, Volume 106, Issue 1, pp 57–63 | Cite as

Primitive lattice points in rational ellipses and related arithmetic functions

  • Werner Georg Nowak


Assuming the Riemann Hypothesis to be true, an asymptotic with a sharp error term is established for the number of primitive lattice points inside a rational ellipseau2+buv+cv2x (a, b, c integers,b2−4ac<0). A generalization of the result is given applying (as an example) to counting functions of Pythagorean triangles.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Carlson, F.: Contributions à la théorie des séries de Dirichlet. Arkiv för Mat. Astr. och Fysik19, No. 25, 1–17 (1926).Google Scholar
  2. [2]
    Epstein, P.: Zur Theorie allgemeiner Zetafunktionen. Math. Ann.56, 615–644 (1902).Google Scholar
  3. [3]
    Evelyn, C. J. A., Linfoot, E. H.: On a problem in the additive theory of numbers IV. Ann. of Math.32, 261–270 (1931).Google Scholar
  4. [4]
    Montgomery, H., Vaughan, R. C.: The distribution of squarefree numbers. In: Recent Progress in Analytic Number Theory, Proc. Durham Symp. 1979, vol. I. (Eds.: H. Halberstam and C. Hooley) pp. 247–256. London: Academic Press 1981.Google Scholar
  5. [5]
    Moroz, B. Z.: On the number of primitive lattice points in plane domains. Mh. Math.99, 37–43 (1985).Google Scholar
  6. [6]
    Mozzochi, C. J., Iwaniec, H.: On the divisor and circle problems. J. Number Th.29, 60–93 (1988).Google Scholar
  7. [7]
    Müller, W.: Die Verteilung der pythagoräischen Dreiecke. Vortrag 4. Österr. Mathematikertreffen, Brixen. 1987.Google Scholar
  8. [8]
    Prachar, K.: Primzahlverteilung. Berlin-Heidelberg-New York: Springer. 1957.Google Scholar
  9. [9]
    Nowak, W. G., Recknagel, W.: The distribution of Pythagorean triples and a three-dimensional divisor problem. Math. J. Okayama Univ., to appear.Google Scholar
  10. [10]
    Nowak, W. G., Schmeier, M.: Conditional asymptotic formulae for a class of arithmetic functions. Proc. Amer. Math. Soc., to appear.Google Scholar
  11. [11]
    Walfisz, A.: Weylsche Exponentialsummen in der neueren Zahlentheorie. Berlin: Dt. Verlag d. Wiss. VEB. 1963.Google Scholar
  12. [12]
    Wu Fang: The lattice points in an ellipse. Chin. Math.4, 260–274 (1963).Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • Werner Georg Nowak
    • 1
  1. 1.Institut für MathematikUniversität für BodenkulturWienAustria

Personalised recommendations